Why does methadone cause such weight gain, and how can you combat this. I exercise daily, I eat very little and yet I cannot lose weight. Some days when I work out I get cold sweats and it feels like my dose is wearing out, then I take a break and calm down and everything is fine. Last time I was on methadone I put on 45 lbs and was completely inactive, I want to avoid those issues this time. Vitamins? Food diet? Does anything prevent the constipation and weight gain?
It is because of the amount of sugar you crave. Be carefull how much sugar you put in your coffee. Just over all watch your intake of sugar. Methadone makes people crave sugar like crazy some have become diabetic due to it. I have gained at least 25lbs and I do not eat a lot and I exercise and do all the right things exept the crazy amount of sugar I put in my coffee that I drink ALL day long. I have been on it since March and at first I craved candy bars then after about a month it switched to the coffee. Hope this helps
Thank you for the advice. I am low right now, at 35 mg and falling. The last time I was at 30 when my insurance ran out, and I kicked for 3 months. Gained even more wieght because of the lack of energy, huge appetite. But for some reason, no matter how little I eat, or how much I run-work out, I cannot lose the weight. I am trying to drink more water, eat fruit, but other than that, I do not know what to do.
i know that sugar is a biggie i know I already said that but makes you thristy and you end up drinking soda bad for you at least what happen to me and boy did happen when quit drinking sugary drinks lost some
hey dude....where neighbors im in phx az....well i got some good news for ya
I was on methadone for 6 1/2 yrs and put on about 40lb put me at 243 on a 6/1 frame
ive just recently tapered off over 8 1/2 mo and the weight went with the taper...
im 6 days clean and 195 now so it may put weight on you but it does come off
as you get off the stuff and i agree with the sugar thing ...use to eat a huge bowl of cereal
with a ton of sugar in it every night as i tapered my taste for it went away anny way
I hope you can find it in yourself to start to get off it all together it sux to be in the methadone trap and the sooner ya get off the e/zer it will be...if there is a e/z way
to get off...was a bit## for me but ive done it so far good luck to you and know it is only a temporary thing.....Gnarly
well iv been on methadone for 6 years and have gained 70 pounds the most I have ever weighed and yes the doctor told me that methadone takes the sugar out of your body and makes you crave sugar like crazy and that my friend is a addiction of its own and to battle both are a *****
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.